I have a birth control question. I've been taking a progesterone-only oral contraceptive for about a year, in which I expect a period every three months. Normally I begin bleeding the day after I've taken the final pill.
However, after having completed this pill cycle, it's been three weeks and I've not gotten my period. It's VERY unlikely that I would be pregnant, as I have perfect use of the pill and also use a condom every time. To be sure, though, I also took a pregnancy test, which was negative. My question then is, should I start taking the next set of pills despite not having gotten my period? Or should I wait until I've had my period? I just want to be certain that I'm not doing anything that will be harmful or disruptive to my cycle.
Thank you! I really appreciate all of your web resources, Scarleteen.
Posts: 5 | From: Berlin, Germany | Registered: Feb 2011
| IP: Logged |
Volunteer Assistant Director
Member # 90293
I'm glad to hear you find our resources helpful.
I would actually suggest that you check in with your doctor about not getting your withdrawal bleed. It's not unusual for it to take a few days longer than it usually does for it to arrive, but three weeks is a long time and sometimes a withdrawal bleed not arriving can be a sign of other medical things going on.
-------------------- Robin Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.